Jump to content
CrazyBoards.org

Recommended Posts

How long would you expect for you to "stablise" or reach a plateau where the withdrawals are no longer the problem but the depression/anxiety itself...?

  • Like 1

Share this post


Link to post
Share on other sites
Posted (edited)

Such a great question! I wonder about this also. I'm very sensitive to withdrawals (I get both physical & psychological withdrawals). Withdrawal syndrome can also continue after the drug has been out of your system for some time. I'm sure (especially after you've been on a medication for say, 5 years or more) it would take a loooooong time for your brain to adjust/settle down, without the med (reconfigure or whatever you call it) and come back to some sort of baseline state....

Anyway, I am not a psych-pharmacologist or neurologist and cannot answer this question. I'm sure the timeframe really varies depending on the individual, metabolism, the dosage, the time on the medication. Complicated. I've found personally, after the worst of my withdrawals are over, I often feel much better for a period of time and hopeful....but then, often 3-6 months later there can be a small trigger, and I can cycle downwards really hard and fast.

Psych meds blunt my emotions, which is great if I'm having severe depression - BUT on the other hand, meds also color everything a shade of gray for me...I also lose the ability to be super excited, motivated, elated, in love, aroused about anything where these emotions are justified. So it's a catch-22. I often take breaks from meds as sort of a "refresh" but inevitability, since depression is a disease, it is likely that I will need pharmaceutical help when I start dropping into an episode, if not daily for the rest of my life :-( It sucks and is difficult to accept for us. I have yet to find any combo or med that really hits the target.

Edited by Blahblah

Share this post


Link to post
Share on other sites

I think it highly depends on the individual as to how quickly they stabilize when reducing a med.

Are you planning to get off of the medication totally, or just reduce the dosage?

Share this post


Link to post
Share on other sites
Posted (edited)

It took me a few months to get over Cymbalta withdrawal.  I think that med is notoriously bad for withdrawal symptoms.  First I would feel a strange rushing sensation every time I moved my eyes.  Then I started having the brain zaps.  Unfortunately back then the withdrawal syndrome wasn't widely accepted by doctors as real, so I had to suffer through it. 

Maybe you can take something easier to get off of while you're brain adjusts to getting off the AD you are currently on. 

Edited by gb84

Share this post


Link to post
Share on other sites
10 hours ago, CrazyRedhead said:

I think it highly depends on the individual as to how quickly they stabilize when reducing a med.

Are you planning to get off of the medication totally, or just reduce the dosage?

I've been reducing Effexor again.

6 hours ago, gb84 said:

It took me a few months to get over Cymbalta withdrawal.  I think that med is notoriously bad for withdrawal symptoms.  First I would feel a strange rushing sensation every time I moved my eyes.  Then I started having the brain zaps.  Unfortunately back then the withdrawal syndrome wasn't widely accepted by doctors as real, so I had to suffer through it. 

Maybe you can take something easier to get off of while you're brain adjusts to getting off the AD you are currently on. 

This strategy makes sense, but I'm sort of personally against it. 

For instance I could maybe take Ativan for a time being, but then I'd have to go through the withdrawals from Ativan...I'd rather just "tough it out" tbh...I'm just wondering the timeframe when I can say "this is me not the withdrawals"

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×